Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Oriented manifolds that fiber over $ S\sp{4}$

Author: Steven M. Kahn
Journal: Trans. Amer. Math. Soc. 286 (1984), 839-850
MSC: Primary 57R75
MathSciNet review: 760991
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions are given for an oriented manifold $ M$ to fiber up to cobordism over the $ 4$-sphere $ {S^4}$ (i.e. for $ M$ to be oriented cobordant to a fiber bundle over $ {S^4}$). The result here extends those previously obtained for fiberings over $ {S^1}$ and $ {S^2}$.

In addition, fiberings over products of surfaces are studied with complete solutions (in the sense above) being given in most cases including those of $ {S^2} \times {S^2}$ and $ {({S^1})^4}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R75

Retrieve articles in all journals with MSC: 57R75

Additional Information

PII: S 0002-9947(1984)0760991-1
Keywords: Oriented cobordism class, fibration, Stiefel-Whitney numbers, Wu class, Wall's ring
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia